advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Mog, Ohio, USA:

My nine-year-old son has had diabetes for four years. He takes Lantus twice a day, morning and evening because it wasn't lasting 24 hours, and covers meals with sliding scale of three to five units of NovoLog. Periodically, about once every three months, he will have a few days of uncontrollable lows. He may need 10 to 15 extra 15 gram carbohydrate snacks to stay above 100 mg/dl [5.6 mmol/L] and he will need less or even skip one of his meal time injection. He has been tested for celiac and thyroid problems and they are normal. Activity is the same. He has had no significant growth spurts and illness doesn't coincide. Do you know of any other reasons why this would happen? Is it possible that he might have some beta cells that rejuvenate and secrete a little bit of insulin?

Answer:

I would guess that he would have a mild viral illness because lows are common then.

LD

DTQ-20080318224453
Original posting 24 Mar 2008
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.